Alert archive / California / Frost Advisories in 2005
Frost Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 15, 2005, 1:30 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 16, 2005, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 1:30 PM PST (21:30 UTC)
- In effect from
- Dec 16, 2005, 12:00 AM PST
- Expired
- Dec 15, 2005, 9:43 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 152130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST THU DEC 15 2005 ...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS AND THE INLAND EMPIRE FROM MIDNIGHT TONIGHT UNTIL 8 AM FRIDAY... .A DRY AIRMASS WITH CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW 30S WITH SOME LOCATIONS DIPPING BELOW 30 DEGREES. CAZ048-050-160530- /O.NEW.KSGX.FR.Y.0004.051216T0800Z-051216T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 130 PM PST THU DEC 15 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY. AREAS OF FROST ARE LIKELY BY FRIDAY MORNING. GROWERS OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR ANY NON TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ PG
1 follow-up statement
000 WWUS76 KSGX 160543 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST THU DEC 15 2005 CAZ048-050-160645- /O.CAN.KSGX.FR.Y.0004.051216T0800Z-051216T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 943 PM PST THU DEC 15 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE FROST ADVISORY. ONSHORE FLOW IS STRONGER THAN EXPECTED...AND THE MARINE LAYER IS DEEPER THAN EXPECTED. THE MOIST AIR WILL HELP KEEP MINIMUM TEMPERATURES ABOVE 32 DEGREES OVERNIGHT...EXCEPT FOR IS0LATED COLD SPOTS THAT COULD REACH FREEZING AROUND SUNRISE. $$ MACKECHNIE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 15, 9:30 AM PST, 4 hours earlier.
Area forecast discussion, Dec 15, 9:30 AM PST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST THU DEC 15 2005 .SYNOPSIS...A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING SOME MID AND HIGH CLOUDS TODAY. WEAK OFFSHORE FLOW WILL KEEP THE INLAND AREAS DRY TIL SATURDAY. COOL WEATHER WILL CONTINUE THE NEXT FEW DAYS WITH FROST IN SOME VALLEY AND LOWER DESERT LOCATIONS TONIGHT. THE MARINE LAYER WILL STRENGTHEN AROUND SATURDAY AND BRING SOME LOW CLOUDS TO THE COASTAL AREAS. ANOTHER WEAK UPPER LOW WILL BRING SOME MORE HIGH CLOUDS SUNDAY...BUT HIGH PRESSURE ALOFT WILL STRENGTHEN EARLY NEXT WEEK AND BRING FAIR WARMER WEATHER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE PATCHY LOW CLOUDS AND FOG IN THE COASTAL AREAS AND WESTERN VALLEYS OF SAN DIEGO COUNTY HAVE BEGUN TO BURN OFF AS THE MARINE LAYER INVERSION WAS FAIRLY WEAK. SFC PRESSURE GRADIENTS ARE NOW OFFSHORE IN MOST LOCATIONS AND CONTINUING TO TREND THAT WAY. THIS WILL CONTINUE TO DRY OUT THE BOUNDARY LAYER WESTWARD TOWARDS THE COAST. INCREASING OFFSHORE FLOW ACROSS THE CWA WILL ALSO CAUSE SOME LOCAL GUSTY CANYON BREEZES THIS MORNING...WEAKENING IN THE AFTERNOON. HIGH CLOUDS WILL CONTINUE TODAY BUT WILL MOVE OFF TO THE EAST TONIGHT AS A WEAK UPPER LOW MOVES EWD OVER THE AREA. DRYING IN THE BOUNDARY LAYER AND DECREASING CLOUDS ABOVE WILL ALLOW FOR RAPID COOLING AND THE PRODUCTION OF FROST IN THE INLAND VALLEYS TONIGHT. PATCHY LOW CLOUDS AND FOG EXPECTED AGAIN ALONG THE IMMEDIATE COAST LATE TONIGHT...BUT WITH LOWER CLOUD BASES. PATCHY FROST FRI NIGHT AS THE COOL NW FLOW PATTERN WILL KEEP TEMPS A FEW DEGREES BELOW NORMAL THROUGH SATURDAY. A WEAK TROF WILL BRING MORE HIGH CLOUDS LATE SATURDAY AND SUNDAY WITH THE POSSIBILITY OF A FEW SPRINKLES...ALTHOUGH THIS SEEMS UNLIKELY AS THE LOWER LAYERS WILL STILL BE FAIRLY DRY AND THE PFJ CONTINUES TO SPLIT UPSTREAM OF THE HIGH AMPLITUDE RIDGE OVER THE ERN PAC AND MOST OF THE ENERGY IS GOING NWD OVER THE RIDGE. WARMING TREND EARLY NEXT WEEK UNDER THE UPPER RIDGE. THE OFFSHORE FLOW FOR NEXT WED ADVERTISED BY YDY MODELS LOOKS MUCH WEAKER ON TODAYS RUNS. LONG RANGE MODELS INDICATE THAT A GLF OF AK LOW WILL WEAKEN THE RIDGE...AGAIN BRINGING THE POSSIBILITY OF PRECIP TO SOCAL NEXT THU. && .AVIATION... MARINE LAYER DEPTH AROUND 2300 FT THIS MORNING...BUT INVERSION IS WEAKER DUE TO INFLUENCE OF LOW OFF THE COAST. STRATUS DECK IS ALREADY SCATTERED OUT AND EXPECT VISIBLITIES TO INCREASE TO 6+ MILES BY 1100 PST/1900 UTC. MARINE LAYER WILL BE DEEPER TONIGHT...AROUND 3000 FT TONIGHT PER MODELS. IS SUBSIDENCE INVERSION STRONG ENOUGH... SHOULD YIELD A SOLID STRATUS DECK BETWEEN 1000 AND 2300 FEET AFTER 1900 PST/0300 UTC. FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...PG AVIATION...BALFOUR NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Nearby
Frost Advisories in California, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.